Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 30, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 15, 2010, 3:33 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2010, 3:33 PM EDT (19:33 UTC)
- Expired
- Mar 15, 2010, 5:59 PM EDT
- In force
- 2 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192 WWUS82 KMFL 151933 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 333 PM EDT MON MAR 15 2010 FLZ068-072-074-168-172-173-152300- /O.NEW.KMFL.FW.W.0030.100315T1933Z-100315T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 333 PM EDT MON MAR 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR RH'S BELOW 35 PERCENT AND 20 FOOT WINDS OF GREATER THAN 15 MPH... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. TEMPERATURES WILL CONTINUE IN THE UPPER 70S TO NEAR 80 ACROSS THE AREA WITH DEWPOINTS FALLING INTO THE UPPER 40S. THIS WILL CONTINUE TO LEAD TO RH'S IN THE 30 TO 35 PERCENT RANGE ACROSS PORTIONS OF THE AREA...ALONG WITH GUSTY WESTERLY WINDS. WINDS WILL AVERAGE 20 MPH ALONG WITH GUSTS TO AROUND 30 MPH...WITH EVEN A FEW GUSTS OF 35 TO 40 MPH ACROSS METROPOLITAN PALM BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GREGORIA
1 follow-up statement
882 WWUS82 KMFL 152159 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 559 PM EDT MON MAR 15 2010 FLZ068-072-074-168-172-173-152300- /O.CAN.KMFL.FW.W.0030.000000T0000Z-100315T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 559 PM EDT MON MAR 15 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. RH'S HAVE RISEN ABOVE 35 PERCENT ACROSS THE ENTIRE AREA. RH'S WILL CONTINUE A SLOW RISE THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ GREGORIA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 15, 3:32 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 15, 3:32 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT MON MAR 15 2010 .UPDATE...QUICK UPDATE BEFORE SENDING THE CWA AFTERNOON PACKAGE. WIND SURGE ACROSS THE NORTHERN ZONES HAS RESULTED IN HIGHER WIND SPEEDS THAN WHAT ANY MODEL WAS INDICATING. THEREFORE, HAVE INCREASED THE WIND WHICH NECESSITATES THE ISSUANCE OF SCA FOR THE NORTHERN ATLANTIC ZONES AND ALSO LAKE OKEECHOBEE ALONG WITH A SCEC STATEMENT FOR ALL OTHER WATERS. THIS WILL GO THROUGH 08Z TONIGHT AND CAN REEVALUATE CONDITIONS LATER THIS EVENING. ALSO WILL ISSUE A RED FLAG WARNING FOR EAST COAST METRO AREA THROUGH 7 PM THIS EVENIGN FOR RH VALUES BELOW 35 PERCENT AND WIND OF 15 MPH OR GREATER. KOB && .PREV DISCUSSION... /ISSUED 249 PM EDT MON MAR 15 2010/ DISCUSSION... VERY PLEASANT LATE-WINTER WEATHER CONDITIONS PERSIST ACROSS SOUTH FLORIDA TODAY...WITH MOSTLY SUNNY SKIES AND TEMPERATURES WARMING INTO THE LOWER/MID 70S. EXPECT A TRANQUIL PATTERN TO PREVAIL FOR AT LEAST THE NEXT 24-36 HOURS...AS SHORT TERM MODELS AGREE THAT THE FLORIDA PENINSULA WILL REMAIN SITUATED BENEATH A STRENGTHENING SUBTROPICAL JET TO THE SOUTH OF A DEEP CLOSED LOW SOUTH OF NEW ENGLAND AND A WEAKER UPPER LOW CURRENTLY DIGGING SOUTHEASTWARD ACROSS THE RIO GRANDE VALLEY REGION OF WEST TEXAS. THE COVERAGE OF HIGH-LEVEL CLOUDS WILL INCREASE MARKEDLY OVERNIGHT...AND THE SKY CONDITION MAY BE MOSTLY CLOUDY FOR A GOOD PORTION OF THE NIGHT. AT THE SURFACE...A RIDGE AXIS EMANATING FROM CANADIAN SURFACE HIGH OVER THE CENTRAL PLAINS IS EXPECTED TO BUILD INTO THE REGION FROM THE NORTHWEST...FORCING LOW-LEVEL FLOW TO WEAKEN AND VEER TO NORTHWEST. LAND BREEZES APPEAR TO BE A GOOD BET ALONG BOTH THE ATLANTIC AND GULF COASTS...BUT INCREASING CIRROSTRATUS MAY PREVENT FULL RADIATIONAL COOLING FROM BEING REALIZED ACROSS THE INTERIOR. MODELS SUGGEST THAT A WEAK MID-LEVEL SHORTWAVE TROUGH EMBEDDED IN THE SUBTROPICAL JET WILL EJECT EAST-NORTHEASTWARD AHEAD OF SOUTHERN PLAINS SYSTEM DURING THE DAY TOMORROW...WHICH MAY RESULT IN AN INCREASE IN CLOUD COVER. HOWEVER...SUFFICIENT LANDMASS WARMING IS EXPECTED -- GIVEN WEAK PRESSURE GRADIENT -- TO ALLOW FOR SEA BREEZE FORMATION BY MID-AFTERNOON. CLOUD COVER AND RAIN CHANCES WILL BEGIN TO INCREASE SLIGHTLY ON TUESDAY NIGHT...AS SOUTHERN PLAINS SYSTEM OPENS INTO A BROAD TROUGH AND SHIFTS EASTWARD ACROSS THE GULF OF MEXICO. AS THIS SYSTEM APPROACHES THE FLORIDA PENINSULA...IT IS EXPECTED TO GRADUALLY DEEPEN AS IT PHASES WITH ENERGY FROM ANOTHER UPPER LOW DROPPING SOUTHWARD ACROSS THE NORTHERN PLAINS. DATA FROM THE GFS/NAM/UKMET/ECMWF AGREE THAT AT LEAST WEAK ISENTROPIC ASCENT WILL OCCUR...BEGINNING EARLY WEDNESDAY MORNING ALONG THE GULF COAST AND QUICKLY OVERSPREADING THE REMAINDER OF THE FORECAST AREA BY LATE MORNING. HOWEVER...AT THIS TIME DEEP-LAYER MOISTURE APPEARS AS IF IT WILL BE TOO LOW TO SUPPORT A WIDESPREAD MODERATE RAINFALL FOR THE AREA. INSTEAD...A COUPLE OF ROUNDS OF LIGHT SHOWERS MOVING RAPIDLY NORTHEASTWARD APPEARS TO BE A MORE REASONABLE SCENARIO. MOST LOCATIONS WILL STAND A DECENT CHANCE AT SEEING AT LEAST SOME MEASURABLE RAINFALL ON WEDNESDAY MORNING...AND WILL INCREASE POPS SLIGHTLY BASED ON THIS. WILL ALSO ADD A LOW CHANCE OF SHOWERS ALONG THE GULF COAST FOR THE EARLY MORNING PERIOD ON WEDNESDAY. IN THE EXTENDED FORECAST...WILL MAKE NO MAJOR CHANGES AT THIS TIME...AS MEDIUM-RANGE MODELS CONTINUE TO INDICATE A FAIRLY QUIET WEATHER PATTERN LASTING THROUGH LATE NEXT WEEKEND. A FEW SHOWERS MAY LINGER ACROSS THE AREA ON THURSDAY...BUT OTHERWISE EXPECT DRY CONDITIONS TO PREVAIL AS PWATS WILL BE LESS THAN 0.75 INCHES. SURFACE HIGH WILL BEGIN TO SHIFT EASTWARD INTO THE ATLANTIC DURING THE WEEKEND...WITH SOUTHEASTERLY RETURN FLOW ALLOWING DEEPER MOISTURE TO CREEP BACK INTO THE AREA. A STRONGER COLD FRONT MAY RESULT IN HIGHER RAIN CHANCES BY SUNDAY. MARINE... WILL LET CURRENT SCA FOR ATLANTIC WATERS EXPIRE ON SCHEDULE THIS AFTERNOON...AND HEADLINE SCEC FOR ATLANTIC WATERS AND LAKE OKEECHOBEE AS NORTHWEST WINDS EXPECTED TO REMAIN IN THE 15-20 KNOT RANGE OVERNIGHT. THERE ARE NO OTHER IMMINENT CONCERNS...ALTHOUGH IT STILL APPEARS AS IF A 1-3 FOOT NORTHEAST SWELL WILL IMPACT THE WATERS EAST OF THE PENINSULA FROM WEDNESDAY THROUGH THE FIRST HALF OF THE UPCOMING WEEKEND...RESULTING IN HIGHER COMBINED SEAS AND AN INCREASED THREAT FOR RIP CURRENTS. FIRE WEATHER... DEEP MIXING MAY ALLOW AFTERNOON RH VALUES TO FALL TO AROUND 35 PERCENT FOR 1-3 HOURS ACROSS MUCH OF SOUTH FLORIDA TOMORROW... AND AGAIN AT THE END OF THE WEEK. HOWEVER...DURATION DOES NOT APPEAR TO WARRANT RFW AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 51 70 55 70 / - - 20 50 FORT LAUDERDALE 55 72 57 71 / - - 20 50 MIAMI 56 73 57 71 / - - 20 50 NAPLES 53 72 56 67 / - - 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR THE EAST COAST METRO AREA. AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM. GM...NONE. &&
Hazardous weather outlook, Mar 15, 5:00 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT MON MAR 15 2010 FLZ063-066>075-168-172>174-160000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 500 AM EDT MON MAR 15 2010 ...ROUGH MARINE CONDITIONS ATLANTIC WATERS TODAY... ...SLIGHT RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: WEST WINDS OF 10 TO 15 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE BEACHES OF COLLIER COUNTY TODAY. WIND: STRONG WESTERLY WINDS AROUND 25 KNOTS WILL RESULT IN HAZARDOUS MARINE CONDITIONS OVER THE ATLANTIC WATERS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR RIP CURRENTS WILL BE POSSIBLE THROUGH THE MIDDLE OF THIS WEEK AT THE BEACHES OF COLLIER COUNTY DUE TO A CONTINUATION OF WESTERLY WINDS. A MODERATE NORTHEAST SWELL OF 3 TO 5 FEET WILL BEGIN TO AFFECT THE ATLANTIC WATERS OF SOUTH FLORIDA WEDNESDAY NIGHT THROUGH SATURDAY, ESPECIALLY THE WATERS AND BEACHES OF PALM BEACH COUNTY. THIS WILL RESULT IN AN INCREASED RISK CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:36 PM EDT | Small Craft Advisory | MFL | 12 hr | |
| Mar 15, 3:57 PM EDT | Wind Advisory | MFL | Palm Beach | 3 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.